Alert archive / Kansas / Freeze Watches in 2021
Freeze Watch 4, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Nov 3, 2021, 2:57 AM CDT for 13 counties in Kansas. It took effect at Nov 4, 2021, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 2:57 AM CDT (07:57 UTC)
- In effect from
- Nov 4, 2021, 2:00 AM CDT
- Expired
- Nov 3, 2021, 1:53 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS73 KDDC 030757 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 257 AM CDT Wed Nov 3 2021 KSZ030-031-045-046-064>066-078>081-088>090-032100- /O.NEW.KDDC.FR.Y.0005.211104T0700Z-211104T1500Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Pratt-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 257 AM CDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 2 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ043-044-061>063-074>077-084>087-032100- /O.NEW.KDDC.FZ.A.0004.211104T0700Z-211104T1500Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 257 AM CDT Wed Nov 3 2021 /157 AM MDT Wed Nov 3 2021/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of southwest and west central Kansas. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
834 WWUS73 KDDC 031853 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 153 PM CDT Wed Nov 3 2021 KSZ043-044-061>063-074>077-084>087-041500- /O.UPG.KDDC.FZ.A.0004.211104T0700Z-211104T1500Z/ /O.NEW.KDDC.FZ.W.0004.211104T0700Z-211104T1500Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 153 PM CDT Wed Nov 3 2021 /1253 PM MDT Wed Nov 3 2021/ ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ030-031-045-046-064>066-078>081-088>090-041500- /O.CON.KDDC.FR.Y.0005.211104T0700Z-211104T1500Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Pratt-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 153 PM CDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 2 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Nov 3, 2:00 AM CDT, 57 minutes earlier.
Area forecast discussion, Nov 3, 2:00 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 200 AM CDT Wed Nov 3 2021 ...Updated Short Term and Long Term Discussions... .SHORT TERM...(Today and tonight) Issued at 144 AM CDT Wed Nov 3 2021 An upper level trough, located over Nebraska at 00z Wednesday, was starting to move into northern Kansas as of 06z Wed based on WV loop. All the models were in good agreement this morning with the light precipitation ending as this upper level trough crosses western Kansas early today. Boundary layer moisture and BUFR soundings indicated that the low clouds over western Kansas earlier this morning will be slow to erode today behind this upper wave but some clearing skies look possible late west and north of highway 83. Based on the potential for clearing skies and 900 to 850mb temperatures forecast at 00z Thursday across far western Kansas will continue to favor highs this afternoon in the 50s while further east keep temperatures on the cool side with highs mainly in the mid 40s. Tonight will be clear across extreme southwest Kansas with light southerly winds increasing to around 10 mph towards daybreak. A little concerned with the increasing winds, small as it may be, and their impact on overnight lows in this area but at this time will continue to trend towards the previous forecast with the low temperatures early Thursday morning. After good collaboration the initial thoughts are to follow Amarillo and lean towards a freeze watch for locations west of highway 283 where there is a high probability for temps at or below 30 Thursday morning. Will continue to look at this and adjust as needed over the next few hours. Further west clouds are expectd along with some fog potential. As for a frost advisory east of dodge am currently leaning away from this and let next shift to reevaluate this given the cloud cover potential. .LONG TERM...(Thursday through Tuesday) Issued at 144 AM CDT Wed Nov 3 2021 Warmer temperatures will begin to return to southwest Kansas on Thursday as the cooler air begins to slowly erode from west to east and downslope flow develops across far western Kansas based on a more westerly flow developing across the Colorado given an upper level ridge building east across the Rockies. 850mb temperatures warming 2-4C between 00z Thursday and 00z Friday. This warming trend will continue through the weekend period and even into the start of next week as the upper ridge axis continues to move east into the Central Plains and an upper level trough begins to approach the Central Rockies from the west. Gusty southwest winds along with unseasonably warm temperatures this weekend will bring an increase in fire weather conditions to southwest Kansas. These warm, dry and windy conditions will continue until the upper level trough finally moves out into the Western High Plains around Tuesday and a cold front drops south into southwest Kansas. Models showing differing solutions on exact timing and strength of this system early next week so will stay close to the latest guidance on temperature trends during the last few days of the forecast. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1200 AM CDT Wed Nov 3 2021 Light southeast winds and low level moisture will result in widespread LIFR ceilings across western Kansas along with some area of 2-4sm in fog overnight. Lingering light precipitation will end by 12z Wednesady as an upper level trough crosses the Central Plains. Ceilings will gradually improving to 1000 to 1500ft AGL between 18z and 21z Wednesday as light southeast winds become more southerly at near 10 knots. Ceilings greater than 3000ft AGL currently appear likely after 21z. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 46 32 60 / 80 0 0 0 GCK 33 48 30 61 / 40 0 0 0 EHA 33 53 29 66 / 20 0 0 0 LBL 33 48 30 63 / 30 0 0 0 HYS 35 47 31 58 / 40 0 0 0 P28 37 44 35 54 / 80 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:57 AM CDT | Frost Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 8 more | 31 hr |
| Nov 3, 1:53 PM CDT | Freeze Warning | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.